Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 17, 2007, 4:37 PM EDT for Pasco County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2007, 4:37 PM EDT (20:37 UTC)
- Expired
- Jul 17, 2007, 5:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Pasco County, FL
The radar
The Tampa radar (KTBW), 69 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 172037 SVRTBW FLC101-172115- /O.NEW.KTBW.SV.W.0086.070717T2037Z-070717T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 437 PM EDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PASCO COUNTY IN FLORIDA. * UNTIL 515 PM EDT * AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING 60 MPH WINDS...OVER ZEPHYRHILLS...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ZEPHYRHILLS. SAN ANTONIO. DADE CITY. MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL... TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS IS A DANGEROUS STORM MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD WITH PILLOWS OR CUSHIONS. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2837 8231 2837 8216 2822 8216 2822 8232 TIME...MOT...LOC 2037Z 170DEG 7KT 2830 8223 $$ 22
2 follow-up statements
000
WWUS52 KTBW 172045
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
443 PM EDT TUE JUL 17 2007
FLC101-172115-
/O.CON.KTBW.SV.W.0086.000000T0000Z-070717T2115Z/
PASCO-
443 PM EDT TUE JUL 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL PASCO COUNTY...
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING... NICKEL
SIZE HAIL. DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.
THIS IS A DANGEROUS STORM.
THIS THUNDERSTORM CAN PRODUCE TORNADO AT ANY TIME. MOVE TO A PLACE
OF SAFETY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2830 8231 2837 8231 2837 8224 2836 8216
2830 8216 2822 8217 2823 8232 2830 8232
TIME...MOT...LOC 2043Z 170DEG 7KT 2831 8223
$$
AR000
WWUS52 KTBW 172102
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
501 PM EDT TUE JUL 17 2007
FLC101-172115-
/O.CON.KTBW.SV.W.0086.000000T0000Z-070717T2115Z/
PASCO-
501 PM EDT TUE JUL 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL PASCO COUNTY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL PASCO COUNTY.
WESLEY CHAPEL.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING NICKEL SIZE
HAIL.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2832 8231 2832 8230 2832 8228 2831 8221
2822 8226 2823 8227 2823 8232 2830 8232
TIME...MOT...LOC 2101Z 170DEG 7KT 4746 4747
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:47 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 17, 1:47 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 147 PM EDT TUE JUL 17 2007 .SHORT TERM (TONIGHT - THU)...GFS/NAM/ECMWF/UKMET ALL SIMILAR ON THE LARGE SCALE WITH AN UPPER RIDGE FROM THE ATLANTIC NOSING TO CENTRAL FL THROUGH WED AND THEN SLIDING WESTWARD...WHILE AT THE SURFACE A BROAD RIDGE ACROSS CENTRAL FL LIFTS TO NORTHERN FL LATE WED BEFORE DRIFTING BACK TO CENTRAL FL DURING THU. VORT MAXES WILL CONTINUE TO TRACK ALONG THE WESTERN PERIPHERY OF THE UPPER RIDGE....OVER THE AREA...INTO WED. A MOIST UNSTABLE AIRMASS IN SOUTHEASTERLY FLOW ALONG WITH DIURNAL HEATING AND OUTFLOW BOUNDARIES WILL SUPPORT 40-50 POPS WITH THE HIGHER VALUES ALONG CENTRAL-SOUTH COASTAL AREAS. AS THE UPPER RIDGE SHIFTS WESTWARD THU THE ENVIRONMENT BECOMES SLIGHTLY DRIER AND MORE STABLE AND WILL TRIMS POPS TO 30-40...AGAIN WITH THE HIGHER VALUES ALONG THE COASTAL AREAS FROM TAMPA BAY SOUTH. TEMPERATURES WILL VARY LITTLE ON A DAY TO DAY BASIS AND RUN AT OR A COUPLE OF DEGREES ABOVE AVERAGE. .LONG TERM (THU NIGHT-TUE)...HIGH PRESSURE WILL RIDGE ACROSS NORTH FL THROUGH THIS TIME PERIOD AS A COLD FRONT SLOWLY PROGRESSES SOUTHWARD INTO THE SE. GFS SHOWS SOME DRIER AIR MIXING IN BY FRIDAY WHICH WILL ACT TO LIMIT THE AREAL COVERAGE OF AFTERNOON CONVECTION TO AROUND 40 PERCENT. HIGH PRESSURE AXIS CONTINUES TO HANG AROUND THE AREA THROUGH THE WEEKEND INTO NEXT WEEK. A TROUGH ALONG THE EASTERN SEABOARD STAYS IN PLACE DURING THIS FORECAST PERIOD. EXPECT DAYTIME TEMPERATURES TO BE GENERALLY IN THE LOW 90S WHILE OVERNIGHT LOWS FALL BACK INTO THE MID 70S. && .AVIATION...VFR CONDITIONS GENERALLY EXPECTED EXCEPT TEMPO MVFR IN SCATTERED AFTERNOON THUNDERSTORMS. && .MARINE...A WEAK SURFACE RIDGE AXIS MEANDERING OVER CENTRAL AND NORTH FL AND THE ADJACENT GULF WILL PROVIDE LIGHT WINDS AND SEAS. GREATEST MARINE CONCERN WILL BE HIGHER WINDS AND SEAS IN OR NEAR TSTMS. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 92 77 92 / 30 50 20 40 FMY 75 93 75 91 / 30 50 20 40 GIF 75 94 75 93 / 20 40 20 30 SRQ 75 92 74 91 / 30 50 20 40 BKV 72 93 72 92 / 20 40 20 30 SPG 78 92 78 90 / 30 50 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...RKR LONG TERM/AVIATION...AW/CP
Hazardous weather outlook, Jul 17, 5:25 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 525 AM EDT TUE JUL 17 2007 FLZ039-042-043-048>052-055>057-060>062-065-171800- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 525 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A SURFACE RIDGE AXIS WILL REMAIN OVER THE NORTH FLORIDA PENINSULA TODAY IN A MOIST AND UNSTABLE ATMOSPHERE CREATING A MORE TYPICAL SOUTHEAST FLOW SUMMERTIME CONVECTION PATTERN. THIS FEATURE WILL ALLOW THE WEST COAST SEA BREEZE TO DEVELOP AND ISOLATED STORMS TO FORM NEAR THE COAST EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY NEAR THE INTERSTATE 75 CORRIDOR...AS OUTFLOW BOUNDARIES AND THE EAST AND WEST COAST SEA BREEZES MERGE AND THEN DRIFT WESTWARD INTO THE EVENING. ISOLATED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS MAY MOVE ONSHORE AFFECTING COASTAL AREAS FROM TAMPA BAY NORTHWARD THIS MORNING WITH MORE SCATTERED ACTIVITY EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING AS STORMS MOVE BACK TOWARDS THE COAST. THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS... GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DAVIS
In the hours before
Special weather statement, Jul 17, 2:30 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 230 PM EDT TUE JUL 17 2007 FLZ039-042-043-048>052-055>057-060>062-065-172200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 230 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS DEVELOPING ACROSS WEST CENTRAL FLORIDA... SOUTHEAST FLOW IS CONVERGING WITH THE WEST COAST SEA BREEZE THIS AFTERNOON...AND IS PRODUCING SCATTERED THUNDERSTORMS. THE THUNDERSTORM DEVELOPMENT AND COVERAGE IS EXPECTED TO INCREASE AS THE AFTERNOON CONTINUES..AND THE ACTIVITY WILL CONTINUE INTO THIS EVENING. GIVEN THE VERY WARM AND MOIST AIRMASS IN PLACE...ANY THUNDERSTORMS THAT DEVELOP MAY BECOME STRONG...AND WILL CONTAIN HEAVY DOWNPOURS...GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND HAIL. GIVEN THE NUMEROUS OUTFLOW BOUNDARIES AND SEA BREEZE INTERACTIONS...AN ISOLATED TORNADO CAN NOT BE RULED OUT. WHEN THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. NP
Special weather statement, Jul 17, 2:43 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 243 PM EDT TUE JUL 17 2007 FLZ043-171930- SUMTER- 243 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CENTRAL SUMTER... A STRONG THUNDERSTORM...MOVING NORTH AT 10 MPH...WILL AFFECT RURAL SOUTHERN SUMTER COUNTY AND RURAL CENTRAL SUMTER COUNTY...UNTIL 330 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. AR
Special weather statement, Jul 17, 4:04 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 404 PM EDT TUE JUL 17 2007 FLZ043-048-049-172045- SUMTER-HERNANDO-PASCO- 404 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTH EASTERN PASCO...EASTERN HERNANDO AND SOUTHERN WESTERN SUMTER... A CLUSTER OF STRONG THUNDERSTORMS...MOVING NORTHWEST AT 5 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING SAN ANTONIO...LACOOCHEE... CROOM...DADE CITY NORTH AND DADE CITY...UNTIL 445 PM EDT. THUNDERSTORM ACTIVITY MAY SPREAD INTO BROOKSVILLE WITHIN THE NEXT 30 MINUTES. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHEN DRIVING THROUGH HEAVY DOWNPOURS ESPECIALLY ALONG INTERSTATE 75. SLOW DOWN AND ALLOW EXTRA SPACE BETWEEN VEHICLES. AR
Special weather statement, Jul 17, 4:12 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 412 PM EDT TUE JUL 17 2007 FLZ062-065-172100- CHARLOTTE-LEE- 412 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL NORTHERN LEE AND SOUTHERN CENTRAL CHARLOTTE COUNTIES... A CLUSTER OF STRONG THUNDERSTORMS...MOVING NORTHWEST AT 5 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING WHISKEY CREEK...TICE...SUNCOAST ESTATES...NORTH FORT MYERS...PINE ISLAND...TUCKERS CORNER AND PAGE PARK-PINE MANOR...UNTIL 500 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHEN DRIVING THROUGH HEAVY DOWNPOURS ESPECIALLY ALONG INTERSTATE 75 AND MAJOR HIGHWAYS. SLOW DOWN...AND ALLOW EXTRA SPACE BETWEEN VEHICLES. AR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:25 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 50 min |
| Jul 17, 5:12 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 48 min |
| Jul 17, 5:25 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 50 min |
| Jul 17, 5:32 PM EDT | Special Marine Warning | TBW | 44 min | |
| Jul 17, 5:54 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 51 min |
| Jul 17, 7:14 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 46 min |
| Jul 17, 7:22 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.